Alert archive / South Dakota / Red Flag Warnings in 2006

Red Flag Warning 13, NWS Aberdeen, SD

August 5, 2006

NWS Aberdeen, SD issued this red flag warning at Aug 5, 2006, 3:27 AM CDT. It took effect at Aug 5, 2006, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2006, 3:27 AM CDT (08:27 UTC)
In effect from
Aug 5, 2006, 1:00 PM CDT
Expired
Aug 5, 2006, 8:47 PM CDT
In force
8 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KABR 050827
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
327 AM CDT SAT AUG 5 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR SOUTH DAKOTA 
FIRE ZONES 267...268...269 AND 270 FOR STRONG GUSTY WINDS AND LOW
RELATIVE HUMIDITIES...

SDZ267>270-051900-
/O.UPG.KABR.FW.A.0007.060805T1800Z-060806T0200Z/
/O.NEW.KABR.FW.W.0013.060805T1800Z-060806T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
327 AM CDT SAT AUG 5 2006 /227 AM MDT SAT AUG 5 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THIS AFTERNOON AND
STRONG GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE
LIKELY. AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 20
PERCENT WITH TEMPERATURES IN THE LOW TO MID 90S.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD.

$$
2 follow-up statements
000 
WWUS83 KABR 051857
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
157 PM CDT SAT AUG 5 2006

...RED FLAG WARNING IN EFFECT TO 9 PM CDT /8 PM MDT/ THIS EVENING
FOR SOUTH DAKOTA FIRE ZONES 267...268...269 AND 270 FOR STRONG
GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

SDZ267>270-060200-
/O.CON.KABR.FW.W.0013.000000T0000Z-060806T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
157 PM CDT SAT AUG 5 2006 /1257 PM MDT SAT AUG 5 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THROUGH THIS
EVENING BRINGING STRONG GUSTY NORTHWEST WINDS OF 20 TO 30 MPH.
RELATIVE HUMIDITIES WILL FALL TO 15 TO 20 PERCENT BY THIS EVENING
WITH HIGH TEMPERATURES IN THE LOW TO MID 90S.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$

MOHR
000 
WWUS83 KABR 060147
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
847 PM CDT SAT AUG 5 2006

...RED FLAG WARNING CANCELLED...

.NORTHWEST WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL
INCREASE THROUGH THE REST OF THE EVENING.

SDZ267>270-060300-
/O.CAN.KABR.FW.W.0013.000000T0000Z-060806T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
847 PM CDT SAT AUG 5 2006 /747 PM MDT SAT AUG 5 2006/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED
FLAG WARNING FOR CENTRAL AND NORTH CENTRAL SOUTH DAKOTA.

$$

MOHR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Aug 4, 3:25 PM CDT, 12 hours 2 minutes earlier.

Area forecast discussion, Aug 4, 3:25 PM CDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
325 PM CDT FRI AUG 4 2006

CORRECTED EXTENDED DISCUSSION

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
A SURFACE LOW CURRENTLY RESIDES IN THE MT/SD/ND TRIPLE POINT...WITH
WARM FRONT RUNNING MAINLY E-W ACROSS SRN ND. SOME SHOWERS AND
THUNDERSTORMS ARE UNDERWAY ACROSS SE ND CURRENTLY IN THE VICINITY OF
THE FRONT. THIS ACTIVITY HAS BEGUN TO SHIFT SOUTHWARD
SLIGHTLY...ALTHOUGH HAVE DOUBTS ABOUT IT PUSHING INTO THE FORECAST
AREA VERY FAR THIS EVENING. HAVE INTRODUCED A SLIGHT CHANCE IN THE
NORTHEAST FOR THIS EVENING. IN THE FAR WEST...THE ATMOSPHERE IS RIPE
FOR CONVECTION WITH CAP NEARLY GONE AND AROUND 1500 J/KG OF CAPE
WAITING TO BE EXPENDED. SHEAR FROM 0-6 KM WILL SUPPORT SOME SEVERE
STORMS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS
WITH THE STRONGER STORMS. A WEAK WAVE WILL PUSH ACROSS THE AREA
TONIGHT...AND WITH A 35-40 KNOT LOW LEVEL JET AND SOME DEEP
SHEAR...BELIEVE A FEW SEVERE STORMS WILL BE POSSIBLE IN THE EAST
OVERNIGHT AS WELL. SOUTHERLY WINDS HAVE REMAINED AROUND 25 TO 30 MPH
ACROSS MUCH OF THE AREA TODAY. RELATIVE HUMIDITIES ARE STARTING TO
DROP THROUGH THE 20S...WILL KEEP RED FLAG WARNING GOING THROUGH THIS
EVENING. WITH THE COLD FRONT PUSHING THROUGH THE AREA
TOMORROW...WINDS WILL SWITCH TO THE NORTHWEST AND BLOW FROM 15 TO 25
MPH...WITH HIGHER GUSTS. RELATIVE HUMIDITIES WILL DROP TO NEAR 20
PERCENT AS WELL. EXPANDED FIRE WEATHER WATCH EASTWARD ONE SET OF
FIRE WEATHER ZONES ALTHOUGH SOME AREAS IN THE EASTERN PART OF THE
ZONE MAY NOT GET THE WINDS AND DRIER AIR UNTIL LATE IN THE
AFTERNOON. SEVERE STORMS ARE STILL POSSIBLE ALONG AND AHEAD OF THIS
COLD FRONT. PREVIOUS FORECAST HAD A GOOD HANDLE ON THIS...BUT HAD TO
SLOW TIMING SLIGHTLY. DEEP SHEAR WILL BE 35-45 KNOTS WITH 3000 J/KG
SURFACE BASED CAPES...HINTING THAT SUPERCELL POTENTIAL WILL EXIST.
FRONT CLEARS THE EAST DURING THE EVENING WITH COOL HIGH PRESSURE
PUSHING INTO THE AREA FOR SUNDAY. ON MONDAY...THE GFS AND ECMWF SHOW
THAT SOME WARM AIR ADVECTION IN THE MID LEVELS ASSOCIATED WITT A MID
LEVEL WAVE MIGHT HELP PRODUCE SOME SHOWERS AND THUNDERSTORMS ACROSS
SD...ESPECIALLY SOUTHERN SD. HAVE INCREASED POPS SLIGHTLY FOR THIS
SYSTEM.

.LONG TERM...TUESDAY THROUGH FRIDAY
THERE ARE A FEW DIFFERENCES NOTED BETWEEN MODELS IN THE OVERALL
UPPER LEVEL PATTERN NEXT WEEK BUT THEY DO NOT PROMOTE MAJOR CHANGES
IN THE FORECAST. EC SEEMS TO BE THE OUTLIER IN THAT IT KEEP MORE OF
A ZONAL FLOW ACROSS THE NORTHERN PLAINS DURING THE PERIOD. GFS AND
ENSEMBLES KEEP MORE OF AN UPPER RIDGE OVER THE AREA AND THIS WAS THE
PREFERRED BASIS FOR THE FORECAST. FLOW AROUND THE MAIN UPPER HIGH
LOCATED OVER THE SOUTHERN STATES SHOULD ALLOW FOR PERIODS OF
MONSOONAL FLOW TO STREAM INTO THE NORTHERN PLAINS AND INTERACT WITH
WEAK RIDGE RIDERS. AT THIS TIME...HAVE KEPT POPS FOR TUESDAY NIGHT
AND WEDNESDAY AS MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS
FEATURE. TEMPERATURES WERE CHANGED SLIGHTLY AND SHOULD STILL REMAIN
NEAR TO ABOVE NORMAL FOR MOST OF THE PERIOD.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING THROUGH 9 PM CDT /8 PM MDT/ THIS EVENING FOR
     LOWER BAD RIVER-MISSOURI COTEAU-UPPER CHEYENNE-UPPER MISSOURI
     COTEAU.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR LOWER BAD RIVER-UPPER CHEYENNE.

MN...NONE.
&&

KNUTSVIG/TT
Hazardous weather outlook, Aug 4, 5:37 AM CDT, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
537 AM CDT FRI AUG 4 2006

SDZ004-005-009-010-016-017-034>037-048-051-051045-
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-
HYDE-HAND-LYMAN-BUFFALO-
537 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXTREME FIRE DANGER HAS PROMPTED A RED FLAG WARNING TODAY FROM
NOON CDT TO 9 PM CDT FOR FIRE WEATHER ZONES 267...268...269 AND
270.

THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY LATE THIS MORNING.
HOWEVER...ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXTREME FIRE DANGER HAS PROMPTED THE ISSUANCE OF A FIRE WEATHER
WATCH FOR FIRE WEATHER ZONES 267 AND 268 ON SATURDAY FROM 2 PM
CDT TO 7 PM CDT.

STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON WITH LARGE
HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT...MAINLY ALONG
AND EAST OF A LINE FROM LEOLA TO MILLER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ006>008-011-018>023-051045-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
537 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY LATE THIS MORNING.
HOWEVER...ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON WITH LARGE
HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT...MAINLY ALONG
AND EAST OF A LINE FROM LEOLA TO MILLER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003-015-033-045-051045-
CORSON-DEWEY-STANLEY-JONES-
537 AM CDT FRI AUG 4 2006 /437 AM MDT FRI AUG 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXTREME FIRE DANGER HAS PROMPTED A RED FLAG WARNING TODAY FROM
NOON CDT TO 9 PM CDT FOR FIRE WEATHER ZONES 267...268...269 AND
270.

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXTREME FIRE DANGER HAS PROMPTED THE ISSUANCE OF A FIRE WEATHER
WATCH FOR FIRE WEATHER ZONES 267 AND 268 ON SATURDAY FROM 2 PM
CDT TO 7 PM CDT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 11:40 PM CDTSevere Thunderstorm WarningABRStanley35 min
Aug 5, 12:02 AM CDTSevere Thunderstorm WarningABRLyman28 min

Nearby

Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.